Advertisement

Alesse Overdose

An overdose of Alesse (Aviane, Falmina, Lutera, Orsythia) is unlikely to cause serious problems. As with a large dose of any birth control pill, an Alesse overdose may result in nausea, vaginal bleeding, or other symptoms. However, to rule out any problems, be sure to contact your healthcare provider immediately if you have overdosed on Alesse.

Alesse Overdose: An Overview

Alesse® (levonorgestrel/ethinyl estradiol) is an oral contraceptive (birth control pill) that is available only with a prescription. The effects of an Alesse overdose, while not usually dangerous, may vary, depending on a number of factors, including the Alesse dosage and whether it was taken with any other substances, medications, or street drugs.
If you happen to overdose on Alesse, seek immediate medical attention.
(Alesse is equivalent to Aviane®, Falmina™, Lutera™, and Orsythia™ birth control pills. The information in this article also applies to these medications.)

Symptoms of an Alesse Overdose

In cases of children inadvertently taking large doses of birth control pills, no serious problems have been reported. Just as with any birth control pill, an Alesse overdose may cause nausea and vomiting. In females (even young girls), an overdose may cause vaginal bleeding or other menstrual changes.

Treatment for an Alesse Overdose

It is not known how best to treat an Alesse overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary, although medical attention is still necessary to rule out any problems.
Even though an Alesse overdose is unlikely to cause serious problems, it is important that you seek prompt medical attention if you believe that you or someone else may have overdosed on Alesse.
Last reviewed by: Kristi Monson, PharmD
Advertisement
9 Signs You May Have Inattentive Type Adult ADHD